Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243927] of Ezra Miller

Papers Published

  1. with Matusevich, LF; Miller, E, Combinatorics of rank jumps in simplicial hypergeometric systems, Proceedings of the American Mathematical Society, vol. 134 no. 5 (2006), pp. 1375-1381, ISSN 0002-9939 [MR2006j:33016], [math.AC/0402071], [doi]
    (last updated on 2018/10/19)

    Let A be an integer d × n matrix, and assume that the convex hull conv(A) of its columns is a simplex of dimension d - 1 not containing the origin. It is known that the semigroup ring ℂ[Ndbl;A] is Cohen-Macaulay if and only if the rank of the GKZ hypergeometric system H A(β) equals the normalized volume of conv(A) for all complex parameters β ε ℂ d (Saito, 2002). Our refinement here shows that H A(β) has rank strictly larger than the volume of conv(A) if and only if β lies in the Zariski closure (in ℂ d) of all Zdbl; d-graded degrees where the local cohomology ⊕ i<d H mi(ℂ[ℕA]) is nonzero. We conjecture that the same statement holds even when conv(A) is not a simplex. © 2005 American Mathematical Society.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320